Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 460, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2000, 2:54 PM CDT for Tensas Parish, Louisiana; Jefferson County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 21, 2000, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Tensas Parish, LA, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:00 PM CDT | Thunderstorm Wind | Fayette, MS | A few trees were blown down and caused minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS54 KJAN 211954 SVRJAN LAC107-MSC063-212030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 330 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF WATERPROOF...OR ABOUT 17 MILES NORTH OF NATCHEZ...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WATERPROOF AT 330 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 72
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:00 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT FRI JUL 21 2000 UPDATED ZONES TO MAKE COSMETIC CHANGES TO SKY CONDITIONS. CURRENT TEMPS AND POPS LOOK TO BE IN LINE WITH CURRENT SITUATIONS. THE AIRMASS IS A LITTLE DRIER THIS AM...DEWPOINTS IN NORTH AND CENTRAL MISSISSIPPI IN THE UPPER 90S...ELSEWHERE READINGS IN THE LOWER 70S WERE COMMON. HOWEVER...THERE WILL BE PLENTY OF BOUNDARIES FOR FOCUS AS SHORTWAVES MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. .JAN... AR...NONE LA...NONE MS...NONE.
In the hours before
Special weather statement, Jul 21, 10:05 AM CDT, 4 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT FRI JUL 21 2000 A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS SOUTH MISSISSIPPI THIS MORNING. THIS BOUNDARY ALONG WITH OTHER SURFACE BOUNDARIES FROM EARLIER CONVECTION WILL PROVIDE THE ADDED FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE HEAT OF DAY. A FEW OF THE STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI MAY REACH SEVERE LIMITS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. ASIDE FROM THE DANGEROUS LIGHTNING...THE MAIN WEATHER THREAT FROM THESE STORMS WILL BE DAMAGING WINDS WITH SOME HAIL POSSIBLE. STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST DEVELOPMENTS AS ACTIVATION MAY BE NEEDED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 25 min |
| Jul 21, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 28 min |
| Jul 20, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Jul 20, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Jul 20, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 28 min |
| Jul 21, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Jul 21, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 32 min |
| Jul 21, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Jul 21, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 35 min |
| Jul 21, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Jul 21, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 24 min |
| Jul 21, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Jul 21, 4:36 PM CDT | Flash Flood Warning | JAN | Forrest | 84 min |
| Jul 21, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Jul 21, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Jul 21, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.